West Virginia, 2016Ice Storm and Winter Weather in West Virginia, February 14 to 16, 2016
February 14 to 16, 2016 · NWS LWX · 11 events in 11 counties and zones
Prolonged event impacted the Mid-Atlantic. Southwest flow aloft overriding northeast flow at the surface from departing high pressure led to snow spreading over the region initially.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Prolonged event impacted the Mid-Atlantic. Southwest flow aloft overriding northeast flow at the surface from departing high pressure led to snow spreading over the region initially. Low pressure formed and organized over the Gulf of Mexico, eventually pushing off to the northeast and impacting the region on the 15th. As the cold air wedge was eroded away from this low, warming at all levels led to the snow transitioning to sleet and ice for most of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 14, 2:40 PM EST, 6 hours 20 minutes earlier.
Area forecast discussion, Feb 14, 2:40 PM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
240 PM EST SUN FEB 14 2016
.SYNOPSIS...
ARCTIC HIGH PRESSURE OVERHEAD THIS AFTERNOON WILL MOVE OFF TO THE
EAST TONIGHT. LOW PRESSURE WILL IMPACT THE REGION MONDAY THROUGH
TUESDAY BRINGING SIGNIFICANT WINTRY PRECIPITATION. HIGH PRESSURE
BUILDS FOR THE MIDDLE AND LATTER PART OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
ARCTIC HIGH PRESSURE WILL MOVE OFF TO THE EAST TONIGHT AND A
LONGWAVE TROUGH WILL CONTINUE TO DEVELOP OVER THE CENTRAL CONUS.
SHORTWAVE ENERGY ROTATING AROUND THE TROUGH WILL CAUSE LOW
PRESSURE TO DEVELOP OVER THE GULF COAST STATES.
WARM AND MOIST AIR FROM THE ATLANTIC AND GULF OF MEXICO WILL
OVERRUN THE ARCTIC AIR IN PLACE...RESULTING IN INCREASING CLOUDS
THIS EVENING. SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO
NORTHEAST LATE TONIGHT. NORTHEAST MARYLAND MAY REMAIN DRY FOR MOST
OF THE NIGHT DUE TO DRIER AIR.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
THE LOW WILL CONTINUE TO DEVELOP OVER THE GULF COAST STATES MONDAY
WHILE WARM AND MOIST AIR OVERRUN THE COLDER AIR IN PLACE. THIS
WILL CAUSE SNOW TO CONTINUE ACROSS THE AREA THROUGH MIDDAY WITH 2
TO 5 INCHES OF SNOW EXPECTED ACROSS MOST LOCATIONS. SNOW WILL
CHANGE OVER TO SLEET AND FREEZING RAIN AS WARMER AIR WORKS ITS WAY
IN ALOFT. THE CHANGE OVER TIME WILL OCCUR DURING THE AFTERNOON
HOURS FOR MOST LOCATIONS...BUT SNOW MAY HOLD ON A BIT LONGER NEAR
THE MASON-DIXON LINE AND IN THE ALLEGHENY HIGHLANDS.
WARMER AIR WILL CONTINUE TO WORK ITS WAY IN ALOFT MONDAY EVENING
CAUSING THE MAIN PTYPE TO BE FREEZING RAIN. LATEST GUIDANCE
CONTINUES TO SHOW THE LOW MOVING UP WEST OF THE APPALACHIANS LATER
MONDAY NIGHT INTO TUESDAY MORNING. THIS WILL CAUSE ENOUGH WARM AIR
TO WORK ITS WAY INTO THE AREA FOR PRECIPITATION TO CHANGE OVER TO
RAIN. EXACT CHANGEOVER TIMES TO RAIN ARE STILL A BIT
UNCERTAIN...BUT THE CURRENT FORECAST LEANS TOWARD THE GUIDANCE
THAT IS SLOWER IN ERODING THE COLD AIR. LOW-LEVEL COLD AIR CAN BE
TOUGH TO SCOUR OUT SINCE IT REMAINS TRAPPED NEAR THE SURFACE. ICE
ACCUMULATIONS WILL RANGE FROM LESS THAN ONE-TENTH OF AN INCH SOUTH
AND EAST OF WASHINGTON AND BALTIMORE...TO AROUND ONE-TENTH OF AN
INCH NEAR WASHINGTON AND BALTIMORE...TO AROUND A QUARTER INCH FOR
THE FAR NORTHERN AND WESTERN SUBURBS OF WASHINGTON/BALTIMORE AND
FOR LOCATIONS WEST OF THE BLUE RIDGE MOUNTAINS.
PRECIPITATION WILL BE LOCALLY HEAVY LATE MONDAY NIGHT THROUGH
MIDDAY TUESDAY AS THE LOW AND ITS UPPER-LEVEL SHORTWAVE PASS
THROUGH THE AREA. THE COMBINATION OF LOCALLY HEAVY RAINFALL AND
MELTING SNOW MAY CAUSE LOCALIZED FLOODING ISSUES. PRECIPITATION
AMOUNTS AROUND ONE INCH ARE POSSIBLE LATE MONDAY NIGHT INTO MIDDAY
TUESDAY.
PRECIPITATION WILL FINALLY TAPER OFF LATER TUESDAY AS THE LOW
MOVES AWAY FROM THE AREA.
ANOTHER UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE AREA TUESDAY
NIGHT. A FEW RAIN/SNOW SHOWERS ARE POSSIBLE. PRECIPITATION AMOUNTS
SHOULD BE LIGHT AND ANY SNOWFALL ACCUMULATION SHOULD BE LIGHT AS
WELL AND CONFINED MAINLY TO THE RIDGES AND FOR LOCATIONS
ALONG/WEST OF THE ALLEGHENY FRONT. HIGH PRESSURE WILL BUILD
TOWARD THE REGION WEDNESDAY...BRINGING DRY AND SEASONABLE
CONDITIONS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE MAIN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SLIDE OFFSHORE THE
EAST COAST LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. BROAD
HIGH PRESSURE WILL MOVE IN FROM THE WEST AND DOMINATE THE REGION
THURSDAY THROUGH FRIDAY. A REINFORCING SHOT OF COLD AIR WILL BE
USHERED IN BY THIS RIDGE OF HIGH PRESSURE.
THE AREA OF HIGH PRESSURE WILL PUSH OFFSHORE TO ALLOW FOR A LIGHT TO
MODERATE SOUTHWEST FLOW TO DEVELOP ACROSS THE REGION FRIDAY NIGHT. AT
THE SAME TIME...A COLD FRONT WILL DRAG ALONG THE LOWER GREAT LAKES
AND OHIO VALLEY FROM A STORM SYSTEM OVER EASTERN CANADA. THROUGH
THE PERIOD FRIDAY NIGHT AND SATURDAY...THIS COLD FRONT WILL MOVE
ACROSS THE MID-ATLANTIC REGION AND BRING A CHANCE FOR SOME RAIN
SHOWERS. THERE ARE STILL DISCREPANCIES ON THE STRENGTH AND LOCATION
OF THE MAIN UPPER LEVEL TROUGH OF LOW PRESSURE THAT WILL BE
RESPONSIBLE FOR PUSHING THE SURFACE COLD FRONT THROUGH THE REGION.
THE GFS MODEL IS STILL FASTER WITH THE COLD FRONT THAN THE EUROPEAN
MODEL AT THIS TIME. TIMING ON PRECIPITATION FRIDAY NIGHT AND SATURDAY
COULD COINCIDE WITH LOW TEMPERATURES BELOW FREEZING TO PRODUCE SNOW
AT THE ONSET. AS OF NOW...WE HAVE A CHANCE FOR SOME RAIN SHOWERS.
HIGH PRESSURE WILL BUILD INTO THE REGION BRIEFLY SATURDAY NIGHT. THE
NEXT LOW PRESSURE SYSTEM SHOULD SCOOT EASTWARD ACROSS THE TENNESSEE
VALLEY INTO THE MID ATLANTIC REGION SUNDAY...BRINGING A CHANCE FOR
RAIN SHOWERS. WITH THIS LOW...THE GFS TENDS TO BE QUICKER THAN THE
EUROPEAN MODEL WITH MOVING THE LOW INTO THE MID ATLANTIC REGION.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS THROUGH THIS EVENING. SNOW WILL OVERSPREAD THE
TERMINALS LATE TONIGHT INTO MONDAY MORNING. SNOW WILL CHANGE OVER
TO SLEET AND FREEZING RAIN MONDAY AFTERNOON AND EVENTUALLY ALL
FREEZING RAIN MONDAY EVENING. WARMER AIR WILL WORK ITS WAY INTO
THE AREA...CAUSING PRECIPITATION TO CHANGE TO RAIN LATE MONDAY
NIGHT INTO TUESDAY. THE EXACT TIMING OF THE CHANGE OVER TO RAIN IS
STILL UNCERTAIN AT THIS TIME. SNOWFALL ACCUMULATIONS AROUND 2 TO 5
INCHES ARE EXPECTED WITH AROUND ONE-TENTH OF AN INCH OF ICE FROM
FREEZING RAIN ACROSS MOST OF THE TERMINALS. PERHAPS AROUND A
QUARTER INCH AT KMRB. IFR/SUBIFR CONDITIONS ARE EXPECTED ONCE THE
SNOW BEGINS LATE TONIGHT INTO TUESDAY MORNING.
CONDITIONS WILL IMPROVE LATER TUESDAY AND HIGH PRESSURE WILL BUILD
OVERHEAD WEDNESDAY.
VFR CONDITIONS WEDNESDAY NIGHT AND THURSDAY. WINDS NORTHWEST
AROUND 5 KNOTS WEDNESDAY NIGHT. WINDS BECOMING NORTH 5 KNOTS
THURSDAY.
&&
.MARINE...
HIGH PRESSURE WILL MOVE EAST OF THE WATERS TONIGHT. LOW PRESSURE
WILL APPROACH THE WATERS MONDAY BEFORE PASSING THROUGH LATE MONDAY
NIGHT INTO TUESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
PORTIONS OF THE WATERS LATE MONDAY NIGHT AND TUESDAY.
HIGH PRESSURE WILL BUILD TOWARD THE WATERS DURING THE MIDDLE
PORTION OF THE WEEK.
NO MARINE HAZARDS EXPECTED WEDNESDAY NIGHT AND THURSDAY.
&&
.TIDES/COASTAL FLOODING...
STRONG SRLY SURGE EXPECTED MON NIGHT INTO TUESDAY WITH WATER
LEVELS RISING. MINOR COASTAL FLOODING POSSIBLE AT SENSITIVE
LOCATIONS TUESDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER WEATHER ADVISORY FROM 1 AM MONDAY TO 10 AM EST TUESDAY
FOR DCZ001.
MD...WINTER WEATHER ADVISORY FROM 1 AM MONDAY TO 10 AM EST TUESDAY
FOR MDZ013-014-016-503>506.
WINTER STORM WARNING FROM 1 AM MONDAY TO 10 AM EST TUESDAY FOR
MDZ003-004-501-502.
WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO 10 AM EST TUESDAY
FOR MDZ005-006-011-507-508.
WINTER WEATHER ADVISORY FROM 1 AM MONDAY TO 4 AM EST TUESDAY
FOR MDZ017-018.
VA...WINTER STORM WARNING FROM 9 PM THIS EVENING TO 10 AM EST
TUESDAY FOR VAZ025>027-029-030-036-037-503-504-507-508.
WINTER WEATHER ADVISORY FROM 1 AM MONDAY TO 10 AM EST TUESDAY
FOR VAZ050>057-502-506.
WINTER STORM WARNING FROM 1 AM MONDAY TO 10 AM EST TUESDAY FOR
VAZ028-031-038>040-501-505.
WV...WINTER STORM WARNING FROM 9 PM THIS EVENING TO 10 AM EST
TUESDAY FOR WVZ055-501-502-505-506.
WINTER STORM WARNING FROM 1 AM MONDAY TO 10 AM EST TUESDAY FOR
WVZ050>053-503-504.
MARINE...NONE.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...KLW
AVIATION...BJL/KLW
MARINE...BJL/KLW
TIDES/COASTAL FLOODING...LFR/BJLHazardous weather outlook, Feb 14, 2:18 PM EST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
218 PM EST SUN FEB 14 2016
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-151000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
218 PM EST SUN FEB 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA
BEGINNING LATE TONIGHT. SEE WBCWSWLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE WINTER WEATHER ADVISORY CONTINUES INTO TUESDAY MORNING. HEAVY
RAINS COMBINED WITH SNOW MELT MAY RESULT IN FLOODING TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-151000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
218 PM EST SUN FEB 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT BEGINNING LATE TONIGHT FOR
AREAS ALONG AND WEST OF THE U.S ROUTE 15 CORRIDOR TO THE POTOMAC
HIGHLANDS. A WINTER WEATHER ADVISORY IS IN EFFECT ELSEWHERE. SEE
WBCWSWLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE WINTER WEATHER HEADLINES CONTINUE INTO TUESDAY MORNING.
HEAVY RAINS COMBINED WITH SNOW MELT AND FROZEN GROUND MAY RESULT
IN FLOODING TUESDAY. ICE JAM FLOODING MAY ALSO OCCUR ON AREA
RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 14, 6:20 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 PM EST SUN FEB 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM SNOW 2 NE GLENDOWER 37.86N 78.51W
02/14/2016 M0.0 INCH ALBEMARLE VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1602630
RCMLocal storm report, Feb 14, 8:28 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
828 PM EST SUN FEB 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM SNOW 1 SE MASSANUTTEN 38.40N 78.72W
02/14/2016 M0.0 INCH ROCKINGHAM VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1602631
RCMLocal storm report, Feb 14, 8:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
830 PM EST SUN FEB 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM SNOW CIRCLEVILLE 38.67N 79.49W
02/14/2016 M2.0 INCH PENDLETON WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1602632
RCMIce Storm, Western Mineral
- When
- February 14, 9:00 PM EST to February 16, 8:00 AM EST
- Where
- Western Mineral forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.415, -78.944 (the zone’s center; the record gives no point)
Trained spotters reported between 0.2 and 0.4 inches of ice around the county.
Ice Storm, Hardy
- When
- February 14, 9:00 PM EST to February 16, 8:00 AM EST
- Where
- Hardy forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.008, -78.858 (the zone’s center; the record gives no point)
Trained spotters reported between 0.2 and 0.4 inches of ice around the county.
Ice Storm, Eastern Grant
- When
- February 14, 9:00 PM EST to February 16, 8:00 AM EST
- Where
- Eastern Grant forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.105, -79.196 (the zone’s center; the record gives no point)
Trained spotters reported between 0.2 and 0.4 inches of ice around the county.
Ice Storm, Eastern Pendleton
- When
- February 14, 9:00 PM EST to February 16, 8:00 AM EST
- Where
- Eastern Pendleton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.681, -79.351 (the zone’s center; the record gives no point)
Trained spotters reported between 0.2 and 0.4 inches of ice around the county.
Winter Weather, Western Grant
- When
- February 14, 9:00 PM EST to February 16, 8:00 AM EST
- Where
- Western Grant forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.105, -79.196 (the zone’s center; the record gives no point)
Between 2 and 6 inches of snow was reported.
Winter Weather, Western Pendleton
- When
- February 14, 9:00 PM EST to February 16, 8:00 AM EST
- Where
- Western Pendleton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.681, -79.351 (the zone’s center; the record gives no point)
Between 2 and 6 inches of snow was reported.
Ice Storm, Berkeley
- When
- February 14, 11:00 PM EST to February 16, 10:00 AM EST
- Where
- Berkeley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.464, -78.027 (the zone’s center; the record gives no point)
Trained spotters reported between 0.2 and 0.4 inches of ice around the county.
Ice Storm, Jefferson
- When
- February 14, 11:00 PM EST to February 16, 10:00 AM EST
- Where
- Jefferson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.308, -77.863 (the zone’s center; the record gives no point)
Trained spotters reported between 0.2 and 0.4 inches of ice around the county.
Ice Storm, Morgan
- When
- February 14, 11:00 PM EST to February 16, 10:00 AM EST
- Where
- Morgan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.560, -78.258 (the zone’s center; the record gives no point)
Trained spotters reported between 0.2 and 0.4 inches of ice around the county.
Ice Storm, Hampshire
- When
- February 14, 11:00 PM EST to February 16, 10:00 AM EST
- Where
- Hampshire forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.317, -78.614 (the zone’s center; the record gives no point)
Trained spotters reported between 0.2 and 0.4 inches of ice around the county.
Ice Storm, Eastern Mineral
- When
- February 14, 11:00 PM EST to February 16, 10:00 AM EST
- Where
- Eastern Mineral forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.415, -78.944 (the zone’s center; the record gives no point)
Trained spotters reported between 0.2 and 0.4 inches of ice around the county.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 14, 201641 injured · $770,000 · 3 events
- Marine Strong Wind in South Atlantic Coastal Waters, February 14, 20161 death · 1 event
- Winter Storm and Strong Wind in Virginia, February 14 to 16, 2016$75,000 · 31 events
- Heavy Snow in Kentucky, February 14, 201642 events
- Winter Storm and Winter Weather in Kentucky, February 14 to 15, 20162 injured · 22 events
- Heavy Snow in Kentucky, February 14 to 15, 201633 events
- Winter Storm and Flooding in West Virginia, February 14 to 17, 2016$17,000 · 20 events
- Ice Storm and Winter Storm in Virginia, February 14 to 16, 201627 events
- Winter Weather in Virginia, February 14 to 16, 201625 events
- Winter Storm and Winter Weather in Ohio, February 14, 201623 events
- Winter Storm and Winter Weather in North Carolina, February 14 to 16, 201621 events
- Winter Weather in Illinois, February 14, 201619 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622504, 622505, 622506, 622507, 622508, 622509, 622499, 622500, 622501, 622502, 622503.